Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Hausdorff operator is bounded
on the real Hardy space $H^{1} ({\mathbb{R}})$

Authors: Elijah Liflyand and Ferenc Móricz
Journal: Proc. Amer. Math. Soc. 128 (2000), 1391-1396
MSC (1991): Primary 47B38; Secondary 46A30
Published electronically: August 5, 1999
MathSciNet review: 1641140
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Hausdorff operator generated by a function $\varphi \in L^{1} ({\mathbb{R}}) $ is bounded on the real Hardy space $H^{1} ({\mathbb{R}}) $. The proof is based on the closed graph theorem and on the fact that if a function $f$ in $L^{1} ({\mathbb{R}}) $ is such that its Fourier transform $\widehat {f} (t) $ equals $0$ for $t<0$ (or for $t>0$), then $f\in H^{1} ({\mathbb{R}}) $.

References [Enhancements On Off] (What's this?)

  • 1. R. E. Edwards, Fourier series. A modern introduction, Holt, Rinehart and Winston, New York, 1967. MR 35:7062
  • 2. C. Georgakis, The Hausdorff mean of a Fourier-Stieltjes transform, Proc. Amer. Math. Soc. 116 (1992), 465-471. MR 92m:42009
  • 3. D. V. Giang and F. Móricz, The Cesàro operator is bounded on the Hardy space $H^{1}$, Acta Sci. Math. (Szeged) 61 (1995), 535-544. MR 96m:47051
  • 4. G. H. Hardy, Divergent series, Clarendon, Oxford, 1949. MR 11:25a
  • 5. E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, New Jersey, 1971. MR 46:4102
  • 6. E. C. Titchmarsh, Introduction to the theory of Fourier integrals, Clarendon, Oxford, 1937.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 46A30

Retrieve articles in all journals with MSC (1991): 47B38, 46A30

Additional Information

Elijah Liflyand
Affiliation: Department of Mathematics and Computer Science, Bar-ilan University, 52900 Ramat-gan, Israel

Ferenc Móricz
Affiliation: Bolyai Institute, University of Szeged, Aradi Vértanúk tere 1, 6720 Szeged, Hungary

Keywords: Fourier transform, Hilbert transform, real Hardy space $H^{1} ({\mathbb{R}}) $, Hausdorff operator, Ces\`{a}ro operator, closed graph theorem
Received by editor(s): June 25, 1998
Published electronically: August 5, 1999
Additional Notes: This research was partially supported by the Minerva Foundation through the Emmy Noether Institute at the Bar-Ilan University and by the Hungarian National Foundation for Scientific Research under Grant T 016 393.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society